Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 22, 2005, 4:40 AM CST for Vernon Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 4:40 AM CST (10:40 UTC)
- Expired
- Mar 22, 2005, 5:15 AM CST
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 221040 SVRLCH LAC115-221115- /O.NEW.KLCH.SV.W.0022.050322T1040Z-050322T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 515 AM CST * AT 433 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PICKERING...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... FULLERTON BY 500 AM CST LACAMP BY 510 AM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3110 9335 3093 9330 3101 9285 3126 9288 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:30 AM CST, 10 minutes earlier.
Area forecast discussion, Mar 22, 4:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CST MON MAR 22 2005 .SYNOPSIS...VIGOROUS VERTICAL STACKED LOW OVER NORTH CENTRAL OKLAHOMA EARLY THIS MORNING. ASSOCIATED SURFACE BOUNDARY ARCING ACROSS EAST TEXAS. AHEAD OF BOUNDARY...CONVECTIVE LINE ORIENTED NORTHEAST TO SOUTHWEST MOVING ACROSSS THE FORECAST AREA. A FEW WARNINGS WERE ISSUED FOR OUR SOUTHEAST TEXAS COUNTIES WITH REPORTS OF HAIL. TORNADO WATCHES IN EFFECT UNTIL 6 AM FOR SOUTHEAST TEXAS...8 AM FOR CENTRAL...SOUTH CENTRAL AND SOUTHWEST LOUISIANA. && .DISCUSSION...LOW PROGGED TO CONTINUE SLOW EASTWARD TREK. SHARPLY DRIER AIR WILL BE PULLED INTO REGION TODAY WITH CURRENT CONVECTION SHIFTING EAST AND NORTHEAST. NEAR ZONAL FLOW RETURNS IN WAKE OF LOW WITH HIGH PRESSURE AT THE SURFACE. LOOKING FOR A DRY WEATHER PATTERN THROUGH MID-WEEK. FEW SHOWERS POSSIBLE MOVING INTO THURSDAY AND FRIDAY WITH LOW LEVEL RETURN FLOW SETTING UP. BETTER CHANCES FOR THE WEEKEND AS ANOTHER SIGNIFICANT SHORTWAVE APPROACHES. && .MARINE...A COLD FRONT MOVING ACROSS THE NORTHWEST GULF THIS MORNING WILL BRING A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS AND FOLLOWED BY A MODERATE OFFSHORE FLOW. && .AVIATION...IFR CONDITIONS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. RAIN CHANCES WILL DIMINISH BY AFTERNOON AS THE FRONT EXITS EAST WITH VFR CONDITIONS RETURNING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 49 73 51 / 40 00 00 00 KBPT 77 49 72 52 / 40 00 00 00 KAEX 74 48 68 48 / 40 00 00 00 KLFT 75 50 71 50 / 40 00 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH 62 UNTIL 14Z LAZ027>033-041>045-051>055. TX...TORNADO WATCH 60 UNTIL 12Z TXZ180>182-201-215-216. && MARCOTTE
Hazardous weather outlook, Mar 21, 6:00 AM CST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST MON MAR 21 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 221200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE NUMEROUS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Mar 22, 1:08 AM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 108 AM CST TUE MAR 22 2005 LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-220957- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON- ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION- VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA TORNADO WATCH NUMBER 60 HAS BEEN ISSUED FOR SOUTHEAST TEXAS. THE WATCH WILL BE IN EFFECT THROUGH 6 AM CST. IN SOUTHEAST TEXAS THE WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES... TYLER...JASPER...NEWTON...HARDIN...ORANGE AND JEFFERSON. STRONG THUNDERSTORMS HAVE NOT YET ENTERED THE AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED AT 1 AM FROM NEAR NACOGDOCHES IN NORTHEAST TEXAS TO WEST OF HUNTSVILLE TO BELLVILLE IN SOUTHEAST TEXAS THE LINE WAS MOVING SOUTHEAST 20 MPH AND WILL BE MOVING INTO THE NORTHWEST PART OF TYLER COUNTY IN SOUTHEAST TEXAS BY 230 AM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Mar 22, 3:24 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 AM CST TUE MAR 22 2005 LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-221118- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON- ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION- VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA TORNADO WATCH NUMBER 62 HAS BEEN ISSUED FOR CENTRAL...SOUTHWEST AND SOUTH-CENTRAL LOUISIANA THROUGH 8 AM CST. THE WATCH IS IN EFFECT FOR THE FOLLOWING PARISHES... VERNON...RAPIDES...AVOYELLES...BEAUREGARD...ALLEN...EVANGELINE... SAINT LANDRY...CALCASIEU...JEFFERSON DAVIS...LAFAYETTE...UPPER AND LOWER SAINT MARTIN...CAMERON...VERMILION...NEW IBERIA...AND SAINT MARY. A NORTHEAST TO SOUTHWEST LINE OF STRONG TO SEVERE THUNDERSTORMS NOW APPROACHING TOLEDO BEND DAM IN WESTERN VERNON PARISH WILL MOVE SOUTHEAST ACROSS THE TORNADO WATCH AREA EARLY THIS MORNING. SOME OF THESE STORMS HAVE PRODUCED LARGE HAIL IN EAST-CENTRAL TEXAS.
Local storm report, Mar 22, 3:26 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL ROCKLAND 31.00N 94.38W
03/22/2005 0.75 INCH TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFFS DEPUTY REPORTED PENNY-SIZED HAIL
NEAR THE TOWN OF ROCKLAND
0312 AM HAIL 3 W SAM RAYBURN DAM 31.06N 94.16W
03/22/2005 0.75 INCH JASPER TX LAW ENFORCEMENT
OFF-DUTY LAW ENFORCEMENT OFFICER REPORTED PENNY-SIZED
HAIL AT HIS RESIDENCE NEAR SAM RAYBURN DAM.
&&
LGENearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.